Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 59, NWS Fort Worth, TX

May 19, 2021Comanche County, Erath County, Texas

NWS Fort Worth, TX issued this river flood warning at May 19, 2021, 2:03 PM CDT for Comanche County, Erath County, Texas. It was in force for 24 hr.

The area

The outline as issued.

The facts

Issued
May 19, 2021, 2:03 PM CDT (19:03 UTC)
Expired
May 20, 2021, 2:11 PM CDT
In force
24 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Comanche County, TX, Erath County, TX

The river

Written for the forecast point Leon River near DeLeon (DLLT2). The gauge peaked at 13.21 ft at May 19, 2021, 9:00 PM CDT.

actionminormoderate5101505/1905/2005/21
Action stage
11 ft
Minor stage
12 ft
Moderate stage
14 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08099100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

410 
WGUS44 KFWD 191903
FLWFWD

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Fort Worth TX
203 PM CDT Wed May 19 2021

...The National Weather Service in Fort Worth TX has issued a Flood 
Warning for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-143-201315-
/O.NEW.KFWD.FL.W.0059.210519T1903Z-210520T2100Z/
/DLLT2.1.ER.210519T1706Z.210520T0000Z.210520T0900Z.NO/
203 PM CDT Wed May 19 2021

The National Weather Service in Fort Worth has issued a

* Flood Warning for
  the Leon River Near De Leon.
* From this afternoon to Thursday afternoon.
* At 1:30 PM CDT Wednesday the stage was 12.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 12.8 feet 
  this evening. It will then fall below flood stage late tonight.
* Impact...At 12.0 feet, Minor out of bank flooding can be expected 
  around the sh 16 bridge. Farm and ranch land, along with a few 
  minor rural roads near the river, will begin to flood.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$
3 follow-up statements
368 
WGUS84 KFWD 200127
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
827 PM CDT Wed May 19 2021

...The Flood Warning continues for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-143-201930-
/O.CON.KFWD.FL.W.0059.000000T0000Z-210520T2100Z/
/DLLT2.1.ER.210519T1706Z.210520T0030Z.210520T0900Z.NO/
827 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Leon River Near De Leon.
* Until Thursday afternoon.
* At 7:30 PM CDT Wednesday the stage was 13.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to fall below flood stage 
  Thursday morning.
* Impact...At 14.0 feet, Moderate out of bank flooding can be 
  expected along the river upstream and downstream of the Highway 16 
  bridge. Farm and ranch lands, along with a few rural roads near 
  the river, will be flooded.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

TXC289-395-201930-
/O.CON.KFWD.FL.W.0053.210520T0738Z-210522T2000Z/
/EAST2.1.ER.210520T0738Z.210521T0600Z.210522T0800Z.NO/
827 PM CDT Wed May 19 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Navasota River Near Easterly.
* From late tonight to Saturday afternoon.
* At 7:31 PM CDT Wednesday the stage was 18.2 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage just 
  early Thursday morning to a crest of 21.4 feet early Friday 
  morning. It will then fall below flood stage early Saturday 
  morning.
* Impact...At 23.0 feet, Moderate lowland flooding below Easterly is 
  expected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

25
215 
WGUS84 KFWD 201318
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
818 AM CDT Thu May 20 2021

...The Flood Warning is extended for the following rivers in Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

...The Flood Warning continues for the following rivers in Texas...

  Navasota River Near Easterly affecting Robertson and Leon 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.

&&

Additional information is available at www.weather.gov/fwd.


TXC093-143-210200-
/O.EXT.KFWD.FL.W.0059.000000T0000Z-210521T0149Z/
/DLLT2.1.ER.210519T1706Z.210520T0200Z.210520T1349Z.NO/
818 AM CDT Thu May 20 2021

...The Flood Warning is now in effect until this evening...

The Flood Warning continues for
  the Leon River Near De Leon.
* Until this evening.
* At 7:30 AM CDT Thursday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage later 
  this morning and continue falling to 3.0 feet Tuesday morning.
* Impact...At 12.0 feet, Minor out of bank flooding can be expected 
  around the sh 16 bridge. Farm and ranch land, along with a few 
  minor rural roads near the river, will begin to flood.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

TXC289-395-210730-
/O.EXT.KFWD.FL.W.0053.000000T0000Z-210522T1424Z/
/EAST2.1.ER.210520T0900Z.210521T0600Z.210522T0224Z.NO/
818 AM CDT Thu May 20 2021

...The Flood Warning is now in effect until late Saturday morning...

The Flood Warning continues for
  the Navasota River Near Easterly.
* Until Saturday morning.
* At 8:00 AM CDT Thursday the stage was 19.3 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will rise to 20.9 feet tomorrow morning. It 
  will then fall below flood stage late tomorrow evening to 12.3 
  feet and begin rising again early Sunday afternoon. It will rise 
  to 12.6 feet Monday morning. It will then fall again and remain 
  below flood stage.
* Impact...At 19.0 feet, Minor lowland flooding will occur from 
  below Easterly to below Highway 21. Cattle in the flood plain 
  could be affected.


&&

LAT...LON 3132 9626 3105 9619 3102 9631 3132 9638

$$

Schroeder
014 
WGUS84 KFWD 201911
FLSFWD

Flood Statement
National Weather Service Fort Worth TX
211 PM CDT Thu May 20 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  Leon River Near De Leon affecting Comanche and Erath Counties.

TXC093-143-202015-
/O.CAN.KFWD.FL.W.0059.000000T0000Z-210520T1911Z/
/DLLT2.1.ER.210519T1706Z.210520T0200Z.210520T1349Z.NO/
211 PM CDT Thu May 20 2021

...The Flood Warning for the Leon River Near De Leon has been 
cancelled...

The Flood Warning is cancelled for
  the Leon River Near De Leon.
* At 1:30 PM CDT Thursday the stage was 10.8 feet.
* Flood stage is 12.0 feet.
* Forecast...The river is expected to fall to 3.0 feet Tuesday 
  morning.


&&

LAT...LON 3227 9853 3207 9843 3204 9855 3221 9864

$$

12

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at May 19, 12:30 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 19, 12:30 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1230 PM CDT Wed May 19 2021

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Through Thursday/

The slow-moving mid-level low responsible for the rainy weather
over the past few days continues to spin over NM this morning.
Widespread convection is ongoing along the TX Gulf Coast, which is
resulting in subsidence across North/Central TX, as well as acting
to impede the poleward transport of Gulf moisture. As a result,
radar scans continue to show no convective activity across the FWD
CWA at this time.

Convective potential later this afternoon and into the overnight
hours is quite uncertain. Diurnal heating could help to initiate
isolated to widely scattered showers and thunderstorms later this
afternoon, although an extensive mid-level cloud deck over much of
the region may prevent much in the way of substantial heating. One
exception is over our easternmost counties where cloud cover is
less. This is where the highest PoPs are shown for this afternoon,
though even there, PoPs have been kept in the Chance category as
there do not appear to be any mesoscale boundaries which could
assist in initiation/organization of convection. Additionally,
some convective development has been noted over northern portions
of the Big Country within the SJT CWA within a narrow band of
instability. While this convection is tracking eastward, visible
satellite imagery shows a fairly stable air mass towards the
FWD/SJT CWA boundary, so this convection may not persist, but it
will bear watching. Heading into the overnight hours, the NAM
brings a mesoscale convective vortex (MCV) northward out of South
TX, which could act as a focus for convective development over
eastern portions of North/Central TX after 00Z. This is also
supported by the NSSL WRF, but notably not shown by the HRRR. The
current forecast shows likely PoPs across our eastern counties
during the overnight hours, but this may be aggressive (even after
reducing the even more aggressive NBM PoPs).

The potential for severe weather looks quite low as lapse rates
aloft are not nearly as steep as they had been over the past few
days. The main concern will continue to be for heavy rainfall and
flash flooding, though given the convective uncertainties
mentioned above, this is also uncertain. What we do know however
is that the ground remains very saturated from recent widespread
heavy rainfall, and area rivers and waterways continue to run
high. For this reason, the Flash Flood Watch will be allowed to
continue through 12Z Thursday, but it should be stressed that the
threat will be very localized (if at all). While widespread
convection is not anticipated, any convection that does develop
will be capable of very heavy rain rates, which would quickly lead
to flash flooding given the antecedent conditions.

For Thursday, a few showers may continue through the morning and
into the early afternoon, left over from Wednesday night, but most
locations should be rain-free on Thursday.

Godwin

&&

.LONG TERM... /Issued 334 AM CDT Wed May 19 2021/
/Thursday through Tuesday/

Showers and thunderstorms will likely be ongoing early in the day
Thursday as a strong mid level vorticity maxima continues to move
northward through the Southern Plains. Most of this activity
should be focused along and east of I-35 with a gradual eastward
push through the day. As the source for lift pulls away from North
Texas, we'll likely see a decrease in scattered showers/storms as
diurnal heating wanes. We'll keep some low PoPs in overnight given
the moist axis remains in place across much of East Texas and a
broad weakness will be present in the mid level flow.

By Friday, this weakness will close off over South Texas.
Meanwhile, strong mid level ridging in place over the Southeastern
U.S. will slowly build westward. Between the two systems, deep
southeasterly tropospheric flow will be present within an axis of
1.7-2.0" PWs. As daytime heating commences, modest uncapped
instability will be present throughout East Texas and a good
portion of North Texas. We'll likely see a good coverage of
scattered showers and thunderstorms develop during the afternoon.
A tropical like atmospheric column will support very heavy
rainfall rates and a continued threat for flooding.

A similar setup is expected on Saturday, except mid level ridging
will continue to nudge westward into the Arklatex. This should
shift the axis of best moisture westward with scattered
thunderstorms becoming more likely again west of I-35. This
activity will be diurnally driven with a peak in the late
afternoon and coverage diminishing in the evening.  The upper
pattern will remain favorable for continued scattered afternoon
showers and thunderstorms Sunday through Tuesday, but confidence
in the westward extent of the ridging is low. We'll cap PoPs at
around 20% for each of these days for now, but a continued wet
period into early next week will remain possible.

Dunn

&&

.AVIATION... /NEW/
/18Z TAFs/

VFR prevails across the region, with North TX terminals in south
flow and Central TX terminals in north flow. Central TX sites
should see winds veer from NE to SE over the next few hours.
Regardless, winds remain light across the region. Isolated to
scattered SHRA/TSRA may develop after 22Z, but coverage/placement
of convection is highly uncertain at this time. In general,
expecting SHRA/TSRA coverage to increase towards the east. Direct
impacts at TAF sites appear unlikely, but chances are probably
just high enough to warrant VCTS mention during the evening hours.
Overnight, CIGs will fall to MVFR across the region, with a slow
improvement back to VFR by 18Z on Thursday.

Godwin

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  67  78  70  81 /  20  60  50  20  50
Waco                77  66  78  69  78 /  40  60  40  20  60
Paris               76  67  76  68  79 /  70  80  80  40  50
Denton              78  65  77  68  79 /  30  50  50  20  50
McKinney            78  66  77  68  79 /  30  60  60  30  50
Dallas              80  68  79  71  82 /  30  60  50  20  50
Terrell             78  66  77  69  80 /  30  70  70  30  60
Corsicana           79  66  80  70  81 /  40  70  60  30  60
Temple              76  64  79  68  79 /  50  60  40  20  60
Mineral Wells       78  64  78  67  79 /  10  40  20  10  40

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Thursday morning for TXZ092>095-
102>107-117>123-131>135-144>148-156>162-174-175.

&&
Hazardous weather outlook, May 19, 3:34 AM CDT, 10 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
334 AM CDT Wed May 19 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200845-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
334 AM CDT Wed May 19 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.

Isolated thunderstorms are expected today across North and Central
Texas but are expected to increase in coverage tonight, particularly
along and east of I-35. Flash flooding will remain a threat through
this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorm chances will continue through the weekend. Additional
rounds of heavy rainfall may cause further flooding issues and
significant rises on area rivers through Saturday. Additionally, a
few severe thunderstorms may be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:22 PM CDTSpecial Weather StatementFWDLeon23 min
May 19, 1:18 AM CDTAreal Flood AdvisoryFWDAnderson, Freestone, Henderson, Leon4 hr
May 19, 1:58 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon21 days

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.